MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODLALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODLALYSIS CATHETER
Model Number NEXHD1553201
Health Effect - Clinical Code Stenosis (2263)
Date of Event 10/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Study (b)(6): the nexsite device was successfully placed on (b)(6) 2016.The tip of the catheter was positioned in the svc.The procedure report from the catheter placement procedure states that the patient had a reclotted left upper arm avg.The physician advised no more declot attempts and he plans a new right arm av access asap.He has had multiple chest catheters previously.The patient received cathflo on (b)(6) 2016.On (b)(6) 2016, the patient presented with a dysfunctional left internal jugular vein tdc (tunnelled dialysis catheter).The current catheter tip is in the svc and we do not have a catheter the appropriate length to reach the right atrium.Clotted access was indicated.A rij catheter could not be placed due to ij stenosis.Decision is made with the patient to place a femoral catheter for hd access."there was nothing wrong with the device.The subject had ij stenosis and needed a longer catheter for placement." the nexsite hd catheter was removed and the event had resolved on (b)(6) 2016.
 
Event or Problem Description
Additional information provided by the site: the event was unrelated to the study device.The dysfunction was associated with the placement length.
 
Event or Problem Description
Additional information provided by the study site indicated that the event was definitely related to the study device.It is also noted that cathflo was started on (b)(6) 2016 to treat the clotted catheter.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODLALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6131298
Report Number3008110587-2016-00037
Device Sequence Number10852075
Product Code MSD
UDI-Device Identifier05391525640044
UDI-Public(01)05391525640044(17)161101(10)42551
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2016
Device Model NumberNEXHD1553201
Device Catalogue NumberNEXHD1553201
Device Lot Number42551
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
10/04/2017
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date12/05/2016
10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight140